Mathematische Annalen

, Volume 278, Issue 1–4, pp 481–496 | Cite as

On the rigidity of certain discrete groups and algebraic varieties

  • J. Jost
  • S. T. Yau


Algebraic Variety Discrete Group 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baily, W.: On the moduli of Jacobian varieties. Ann. Math.71, 303–314 (1960)Google Scholar
  2. 2.
    Baily, W., Borel, A.: Compactification of arithmetiequotients of bounded symmetric domarins. Ann. Math.84 442–528 (1966)Google Scholar
  3. 3.
    Ballmann, W.: Nonpositively curved manifolds of higher rank. Ann. Math.122 597–609 (1985)Google Scholar
  4. 4.
    Bass, H.: Introduction to some methods of algebraicK-theory. CBMS-NSF Reg. Conf. Ser. Appl. Math.20 (1974)Google Scholar
  5. 5.
    Borel, A.: Some metric properties of arithmetic quotients of symmetric spaces and an extension theorem. J. Differ. Geom.6, 543–560 (1972)Google Scholar
  6. 6.
    Cornalba, M., Griffiths, Ph.: Analytic cycles and vector bundles on non-compact algebraic varieties. Inv. Math.28, 1–106 (1975)Google Scholar
  7. 7.
    Harvey, W.: Geometric structure of surface mapping-class groups. Lond. Math. Soc. Lect. Note Ser.36, 255–269, Cambridge, London, New York, Melbourne Cambridge University Press 1979Google Scholar
  8. 8.
    Hironaka, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II. Ann. Math.79, 109–326 (1974)Google Scholar
  9. 9.
    Jost, J.: Harmonic mappings between Riemannian manifolds. Proc. CMA,4, Canberra, 1984Google Scholar
  10. 10.
    Jost, J., Yau, S.T.: The strong rigidity of locally symmetric complex manifolds of rank one and finite volume. Math. Ann.275, 291–304 (1986)Google Scholar
  11. 11.
    Margulis, G.A.: On the arithmeticity of discrete groups. Sov. Math. Dokl.10, 900–902 (1969)Google Scholar
  12. 12.
    Margulis, G.A.: Discrete groups of motions of manifolds of nonpositive curvature (In Russian). Proc. Int. Conf. Math. Vancouver 21–34 (1974)Google Scholar
  13. 13.
    Royden, H.: The Ahlfors-Schwarz lemma in several complex variables. Comment. Math. Helv.55, 547–558 (1980)Google Scholar
  14. 14.
    Schoen, R., Yau, S.T.: Harmonic maps and the topology of stable hypersurfades and manifolds of non-negative Ricci curvature. Comment. Math. Helv.39, 333–341 (1976)Google Scholar
  15. 15.
    Schumacher, G.: Harmonic maps of the moduli-space of compact Riemann surfaces. Math. Ann.275, 455–466 (1986)Google Scholar
  16. 16.
    Siu, Y.T.: The complex analyticity of harmonic maps and the strong rigidity of compact Kähler manifolds. Ann. Math.112, 73–111 (1980)Google Scholar
  17. 17.
    Siu, Y.T.: Complex-analyticity of harmonic maps, vanishing and Lefschetz theorems. J. Differ. Geom.17, 55–138 (1982)Google Scholar
  18. 18.
    Siu, Y.T., Yau, S.T.: Compactification of negatively curved complete Kähler manifolds of finite volume. Ann. Math. Stud.102, 363–380 (1982)Google Scholar
  19. 19.
    Tromba, A.: On a natural algebraic affine connection on the space of almost complex structures and the curvature of Teichmüller space with respect to its Weil-Peterssen metric. Manuscr. Math.56 475–497 (1986)Google Scholar
  20. 20.
    Wolpert, S.: Chern forms and the Riemann tensor for the moduli space of curves. Invent. Math.85, 119–145 (1986)Google Scholar
  21. 21.
    Wolpert, S.: Geodesic length functions and the Nielsen problem. J. Differ. Geom.25, 275–296 (1987)Google Scholar

Copyright information

© Springer-Verlag 1987

Authors and Affiliations

  • J. Jost
    • 1
  • S. T. Yau
    • 2
  1. 1.Mathematisches InstitutRuhr-UniversitätBochumFederal Republic of Germany
  2. 2.Department of MathematicsUCSDLa JollaUSA

Personalised recommendations